Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Brownsville, TX

May 8, 2012Jim Hogg County, Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 8, 2012, 2:08 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2012, 2:08 PM CDT (19:08 UTC)
Expired
May 8, 2012, 3:00 PM CDT
In force
52 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Jim Hogg County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 157 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 10:58 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS54 KBRO 081908
SVRBRO
TXC247-427-082000-
/O.NEW.KBRO.SV.W.0054.120508T1908Z-120508T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
208 PM CDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 300 PM CDT

* AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER VIBORAS...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VIBORAS.
  SANTA CATARINA.
  LA GLORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2688 9851 2648 9858 2662 9896 2680 9895
TIME...MOT...LOC 1908Z 272DEG 22KT 2671 9884

$$

67
2 follow-up statements
674 
WWUS54 KBRO 081924
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
224 PM CDT TUE MAY 8 2012

TXC247-427-082000-
/O.CON.KBRO.SV.W.0054.000000T0000Z-120508T2000Z/
JIM HOGG-STARR-
224 PM CDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL STARR AND SOUTHERN JIM HOGG COUNTIES...

AT 223 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 5 MILES EAST OF VIBORAS...MOVING EAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANTA CATARINA.
  LA GLORIA.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2659 9888 2683 9881 2688 9851 2648 9858
TIME...MOT...LOC 1923Z 272DEG 22KT 2671 9874

$$

67
200 
WWUS54 KBRO 082002
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
302 PM CDT TUE MAY 8 2012

TXC247-427-082009-
/O.EXP.KBRO.SV.W.0054.000000T0000Z-120508T2000Z/
JIM HOGG-STARR-
302 PM CDT TUE MAY 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR AND SOUTHERN JIM
HOGG COUNTIES WILL EXPIRE AT 300 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. 

STAY TUNED TO LOCAL MEDIA OUTLETS FOR LATER STATEMENTS AND POSSIBLE 
WARNINGS.

LAT...LON 2659 9888 2683 9881 2688 9851 2648 9858
TIME...MOT...LOC 1959Z 272DEG 22KT 2670 9849

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:27 PM CDT, 41 minutes earlier.

Area forecast discussion, May 8, 1:27 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
127 PM CDT TUE MAY 8 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SEVERE THUNDERSTORM WW 267 CONTINUES FOR ALL OF DEEP
SOUTH TX EXCEPT FOR WILLACY AND CAMERON COUNTIES THIS AFTERNOON
AND EVENING. CURRENT KBRO RADAR TRENDS INDICATES THAT THE SMALL
CLUSTER OF SEVERE TSTORMS OVER ZAPATA COUNTY WILL CONTINUE TO MOVE
EAST AT 20 TO 30 MPH. KAPY REPORTED A 62 MPH GUST AT 1235 PM. THE
SOUTHERN END OF THE CONV LINE IS STARTING TO BUILD FURTHER SOUTH
AND THIS WILL BE THE MAIN AVIATION CONCERN THROUGHOUT THE SHORT
RANGE PERIOD. THE LATEST LAPS CAPE VALUES INDICATES SOME FAIRLY
DECENT CAPE VALUES IN THE 1400 TO 1800 J/KG RANGE OVER MOST OF
DEEP SOUTH TX WHICH IS USUALLY ON THE LOW SIDE FOR THE AREA.
HOWEVER SPC IS EXPECT BETTER SUPPORT ALOFT FROM A COUPLE POLAR AND
SUBTROPICAL JET STREAK ALIGNMENT WHICH WILL IN TURN GREATLY
ENHANCE UVV THROUGHOUT MUCH OF THE UPCOMING TAF PERIOD. ALSO
DAYTIME HEATING WILL CONTINUE TO DESTABILIZE THE ATMS TO THE EAST
AND SOUTH OF THE ONGOING CONV INCREASING THE CONV POTENTIAL. FOR
NOW WILL HOLD OFF ON ANY MENTION OF SVR WX IN THE CURRENT TAF SET
AND WILL SEE HOW THE DEVELOPMENT PROCEEDS OVER THE NEXT SEVERAL
HOURS. HOWEVER IF THE SOUTHERN END OF THE LINE BECOMES BETTER
ORGANIZED WILL INCLUDE SOME STRONGER CONV WORDING ESPECIALLY FOR
THE MFE AND HRL AREAS.

&&

.PREV DISCUSSION... /ISSUED 1127 AM CDT TUE MAY 8 2012/

DISCUSSION...PROCESSING UPDATES ATTM FOR ISSUANCE OF SEVERE
THUNDERSTORMS WATCH FOR UPPER VALLEY AND NORTHERN CWA ZONES. CELLS
ALREADY FORMING JUST TO THE WEST OF ZAPATA COUNTY WITH GENERALLY
EASTWARD PROPAGATION THROUGH THE DAY.

PREV DISCUSSION... /ISSUED 943 AM CDT TUE MAY 8 2012/

DISCUSSION...POSTED UPDATE TO INCREASE POP CHANCES TODAY AND TO
INTRODUCE SVR WORDING INTO WESTERN VALLEY FOR POSSIBILITY OF SVR
ARRIVING BEFORE SUNSET. GUSTY WINDS AND LARGE HAIL STILL LOOK LIKE
THE MAIN THREAT THIS EVENING AS THE NEXT WAVE MOVES INTO THE
REGION.

PREV DISCUSSION... /ISSUED 616 AM CDT TUE MAY 8 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...VFR CONDITIONS ARE EXPECTED TODAY WITH CLOUDINESS
RISING TO 4000 FEET WITH MODERATE SURFACE WINDS. AVIATION
CONDITIONS WILL DEGRADE BEGINNING SHORTLY AFTER SUNSET AS CLOUD
DECKS FALL AND WINDS DIMINISH. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A COLD FRONT AND OVER THE HIGHER TERRAIN
OF NORTHERN MEXICO AND MOVE EAST ACROSS DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY OVERNIGHT. SOME SEVERE THUNDERSTORMS ARE
ANTICIPATED WITH VERY LARGE HAIL AND DAMAGING WINDS.

PREV DISCUSSION... /ISSUED 420 AM CDT TUE MAY 8 2012/

SHORT TERM /TODAY THROUGH WEDNESDAY/...THE ONGOING PATTERN OF DRY
WEATHER WITH HOT TEMPERATURES WILL CONTINUE ACROSS DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY TODAY...AS HIGH PRESSURE IN THE MIDDLE
LAYERS OF THE ATMOSPHERE CENTERED OVER SOUTH-CENTRAL MEXICO
REMAINS EXTENDED OVER OUR REGION FOR ANOTHER 12 HOURS. TONIGHT...
UNSETTLED WEATHER FINALLY ENTERS THE PICTURE...AS A WEAK COLD
FRONT SLOWLY DROPS SOUTH INTO THE BRO CWFA. STORM PREDICTION
CENTER MENTIONS THE FRONT AND A LAUNDRY LIST OF OTHER FACTORS
THAT WILL COMBINE TO PRODUCE SEVERE SUPERCELL THUNDERSTORMS
FEATURING VERY LARGE HAIL AND DAMAGING WINDS. WITH ZAPATA AND
SLIVERS OF JIM HOGG AND STARR COUNTY CURRENTLY IN A SLIGHT RISK
OF SEVERE WEATHER UNTIL AROUND SUNRISE WEDNESDAY MORNING...HAVE
INCLUDED SEVERE THUNDERSTORMS FOR ALL OF DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY FOR TONIGHT SINCE STORM PREDICTION CENTER
MENTIONS THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT AND OVER
NEIGHBORING MEXICO BEFORE PROPAGATING EAST. APPEARS THAT SHOWERS
AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS THE FRONT REMAINS
CLOSE BY IF NOT OVERHEAD. SUCCESSIVE SHIFTS WILL NEED TO MONITOR
THE LATEST DISCUSSIONS FROM STORM PREDICTION CENTER...IN PART...
TO DETERMINE IF MENTION OF SEVERE THUNDERSTORMS WILL NEED TO BE
INCLUDED IN BRO CWFA FORECAST FOR WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY NIGHT/...THE PERSISTENT
THEME OF A SURFACE COLD FRONT AND A MID LEVEL TROUGH COMBINING TO
GIVE DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY A RAIN EVENT HAS
NOT CHANGED. THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS AS
IT MOVES THROUGH ON WEDNESDAY...WITH HEAVY RAINING THUNDERSTORMS
DEVELOPING AND MOVING NORTH FROM MEXICO. COVERAGE AND INTENSITY
WILL INCREASE OVER ALL OF DEEP SOUTH TEXAS AND THE LOWER RIO
GRANDE THURSDAY AND FRIDAY AS THE MID LEVEL TROUGH NEARS AND MOVES
NORTHEAST ACROSS TEXAS. RAINFALL LATE THURSDAY THROUGH EARLY
FRIDAY WILL YIELD AROUND AN INCH FOR MOST OF THE CWA...WITH
ISOLATED POCKETS OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL
CHANGEOVER TO SHOWERS FRIDAY NIGHT AS THE INFLUENCE OF THE LOW
AND TROUGH ALOFT WANES. A SECOND SURGE OF HIGH PRESSURE WILL
ARRIVE SATURDAY AND WILL INTRODUCE BREEZY NORTH WINDS WHILE
STARTING TO DRY THINGS OUT WITH A NORTHWEST FLOW ALOFT...OR A
RIDGE UPSTREAM. SOME CLEARING POSSIBLE SATURDAY AND BEYOND...WITH
SLIGHTLY COOLER BUT NEAR NORMAL TEMPS.

MARINE...
TODAY THROUGH WEDNESDAY...BUOY 42020 REPORTED EAST SOUTHEAST WINDS
AROUND 8 KNOTS GUSTING TO AROUND 10 KNOTS WITH SEAS SLIGHTLY UNDER
2.5 FEET WITH A PERIOD OF 4 SECONDS AT 02 CDT/07 UTC. GENERALLY
BENIGN MARINE CONDITIONS...FEATURING LIGHT TO MODERATE WINDS AND
LOW TO MODERATE SEAS...WILL PREVAIL THROUGH THE NEXT 36 HOURS AS
WEAK LOW PRESSURE EXTENDS FROM THE BAY OF CAMPECHE INTO THE
WESTERN GULF OF MEXICO. THE ONLY CONCERN WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS TONIGHT...FEATURING LARGE HAIL AND DAMAGING
WINDS...AS A WEAK COLD FRONT DROPS SOUTH INTO DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY.

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A COLD FRONTAL BOUNDARY
COUPLED WITH MID LEVEL INSTABILITY WILL TRIGGER UNSETTLED WEATHER
OVER LAND AREAS...BUT SOME UNCERTAINTY REMAINS AS TO HOW MUCH WILL
TRANSLATE OUT OVER THE WATER. THE GFS SHOWS THE FRONT THROUGH THE
LOWER TEXAS COAST AND OUT IN THE GULF WEDNESDAY NIGHT...BUT WITH
SHOWERS AND TSTMS IN THE WAKE OF THE FRONT INCREASING IN COVERAGE
AND MOST LIKELY INTENSITY THURSDAY AND THURSDAY NIGHT AS THE H5
LOW MOVES THROUGH CENTRAL TEXAS...WITH ASSOCIATED ENERGY MOVING
THROUGH THE BASE OF THE TROUGH OVER SOUTH TEXAS. THE MOST INTENSE
WEATHER WILL BE ON FRIDAY GIVEN THIS SCENARIO...AND THE GFS SHOWS
THE FORMATION OF A COASTAL LOW AND ASSOCIATED STRONG CYCLONIC
WINDS AND HEAVY RAINFALL ON FRIDAY. A SECONDARY SURGE OF HIGH
PRESSURE WILL SHIFT WINDS TO MODERATE TO STRONG NORTH TO NORTHEAST
ALONG THE COAST SATURDAY...WITH A MARINE TROUGH SITUATED WELL
OFFSHORE. THE MODERATE TO STRONG NORTH WINDS WILL CONTINUE THROUGH
SATURDAY...WITH BUILDING SEAS. WAVE HEIGHTS WILL INCREASE THURSDAY
NIGHT TO NEAR ADVISORY CRITERIA...CONTINUING THROUGH THE END OF
THE MARINE FORECAST,

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  85  73  83 /  30  50  20  50
BROWNSVILLE          74  86  73  84 /  30  50  20  50
HARLINGEN            73  87  72  85 /  40  50  30  60
MCALLEN              75  88  71  87 /  40  50  30  60
RIO GRANDE CITY      74  87  70  89 /  50  50  30  60
SOUTH PADRE ISLAND   76  83  74  78 /  30  50  20  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...64
GRAPHICAST/UPPER AIR/SOCIAL MEDIA...CAMPBELL
Hazardous weather outlook, May 8, 11:23 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1123 AM CDT TUE MAY 8 2012

TXZ248>253-091700-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-
1123 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ZAPATA...JIM
HOGG...BROOKS...KENEDY...STARR AND HIDALGO COUNTIES THROUGH 7PM.
MAIN THREATS FROM ANY SEVERE WEATHER WOULD BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED STARTING THIS AFTERNOON.

GMZ130-132-150-170-175-091700-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1123 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING
WINDS... ARE POSSIBLE OVER THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND
DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

TXZ254>257-091700-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1123 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING
WINDS... ARE POSSIBLE FOR THE LOWER RIO GRANDE VALLEY THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

GMZ135-155-091700-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1123 AM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE
NORTH OF PORT MANSFIELD AND THE NEARSHORE WATERS FROM SHORE TO 20
NM NORTH OF PORT MANSFIELD THROUGH 7PM. SEVERE
THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS... ARE
POSSIBLE OVER THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF
PADRE ISLAND THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND
DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

In the hours before

Local storm report, May 8, 12:49 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1249 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     ZAPATA                  26.89N  99.26W
05/08/2012  M62 MPH          ZAPATA             TX   AWOS

&&

EVENT NUMBER BRO1200088

TS
Local storm report, May 8, 1:05 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
105 PM CDT TUE MAY 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     ZAPATA                  26.89N  99.26W
05/08/2012                   ZAPATA             TX   PUBLIC

            SEVERAL TREES DOWN AROUND 4 INCHES IN DIAMETER AT 4TH
            AND FLORES STREETS IN ZAPATA.

&&

EVENT NUMBER BRO1200089

CAMPBELL
Special weather statement, May 8, 1:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
150 PM CDT TUE MAY 8 2012

TXZ249-252-081930-
JIM HOGG-STARR-
150 PM CDT TUE MAY 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND STARR COUNTIES...

A LINE OF STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 15 MPH...WILL
AFFECT VIBORAS...AGUA NUEVA AND EL SAUZ...UNTIL 230 PM CDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. PENNY SIZE HAIL IS EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. BE PREPARE
TO TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION.

67

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 11:51 AM CDTSevere Thunderstorm WarningBROZapata39 min
May 8, 12:29 PM CDTSevere Thunderstorm WarningBROZapata46 min
May 8, 1:09 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata36 min
May 8, 2:56 PM CDTSevere Thunderstorm WarningBROJim Hogg, Zapata49 min
May 8, 3:48 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata42 min
May 8, 3:51 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata114 min
May 8, 3:52 PM CDTTornado WarningBROBrooks, Jim Hogg, Starr23 min
May 8, 4:19 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr41 min
May 8, 4:25 PM CDTTornado WarningBROBrooks, Hidalgo, Jim Hogg, Starr35 min
May 8, 4:33 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr27 min
May 8, 4:35 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg, Starr115 min
May 8, 5:00 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy45 min
May 8, 5:04 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr116 min
May 8, 5:36 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy39 min
May 8, 5:41 PM CDTSpecial Marine WarningBRO2 hr
May 8, 5:46 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy, Starr, Willacy98 min
May 8, 6:16 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy44 min
May 8, 6:20 PM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy70 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.